Does anyone take Inderal(Propanolol) for heart skips/palps? My Dr wants me to take it as needed when I really start feeling the skips. Is this safe? Any side effects to taking it on and off? Does anyone else use it as needed???
Sorry, I sent that one by mistake. Anyway, what I wanted to say was that I take Inderal because my heart was beating very fast and making me anxious. I didnt really feel and skips or double beats, just kind of a fast fluttery feeling sometimes. Then I started taking the Inderal and it slowed my heart down to 72 beats per minute and it stays pretty steady, but now I feel the skipping and stopping feeling. I guess I probably had them all along, but I just didn't feel the skipping and stopping so much, but now with it slower it's more obvious that it's doing it. I wouldnt say it stops the palpitations, but It just slows me down and chills me out and they dont bother me as much. The other thing about the Inderal is it makes me tired all the time. I take 20 mg. 3 times a day so Im thinking of going down to 10mg 3 times to see if im not as tired all the time, but before when I took 10, my heart still raced a little. Everyone is different so youll react different from me Im sure. Good luck, try it, you dont have to keep taking it if you dont like it.
years ago i started out on inderal when i first got my pac/flutters and it did help i took it for years but than my dr switched me . so its a good med just try it and see how it does you . i was tired when i first started taking it to , i think mine were 10 mg twice a day and more if i needed it . good luck .
Thanks for the answers. I am concerned that starting the Propanolol will make the skips worse. My doc said it will go one way or the other (gee thanks!) SO I guess I have to just try it and if I hate it I wont take it again.
I was prescribed Prop for an as needed basis -- but long term. I actually have HBP so a rebound would be not good. I didnt want to take an anti anxiety because they make me loopy and I cant have that with my job. Seems damned if you do and damned if you dont!
I have taken Inderal for 30 years for MVP with an irregular heart beat. I honestly can not live without it because I feel my heart beat when I am late taking it. I take 20 mg. 2 x a day. The only drawback is I am extremely tired but if it relieves the irregular heartbeat I can live with that. MHE
I have taken 20 mg. of Inderal for years, too, and I have absolutely no bad side effects from it. I know it can cause shortness of breath, though. That's one of it's major drawbacks. It can also raise cholesterol, although I don't think this has ever happened to me. My cholesterol is within normal range.
I took inderal years ago, and because my b/p is in the low 90's/50's-60's, i would feel sooo lightheaded. Does anyone know if i tried a low dose, if would still lower my b/p more? My cardiologist gave me lopressor to use as needed for palps and tachycardia, he said that it doesn't work immediately when you take it, but in about 20 min. or so, it should slow down the fast rhythms- i am too afraid to try it cause my b/p is so low- any comments/suggestions?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.